Ask a doctor

I Have Had 3 Botox Treatments Within a Month and I Still Look Angry? :( Please Help!

Hello, Thank you in advance. I have been back to have my 3rd botox treatment (3 days ago) as I am still looking angry, I feel like my brows are 'Pulling downwards hard' all the time.. like I have bionic frown muscles. The nurse has over a decade of experience and practices in Harley Street London and also owns her own clinic.. this is why I went to her. I am worried that she isnt fixing my angry look each time.. please can you help to advice me I have taken pictures to help, thank you.

Doctor Answers (10)

Botox and the difference between line at rest and contracted

+3

Assuming that your injector administered an adequate amount of Botox, which I will for this discussion because as you say she has over 10 years of injecting, this may not be an issue of Botox not working. You did not indicate whether your pictures were take at rest or frowning. There are some individuals who from years of frowning have deeply indented lines between the brow even at rest and as a result the area will not flatten out completely regardless of the number of units administered. For those individuals it's generally necessary to inject a filler once the Botox has taken effect.


Long Island Dermatologist
5.0 out of 5 stars 3 reviews

Still look angry after Botox

+2

From the pictures, you have very deep furrows in the glabella.  This can be reduced with enough Botox but it will take quite a large dose.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Still look angry

+2

Find a better injector. The frown muscle is still active. Once the muscle is largely inactive, reassess. You may need a little filler as well in the glabellar region. This is a tricky area so find someone with a lot of experience.

Peter T. Truong, MD
Fresno Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Botox does work for these frown lines

+2

It takes about two weeks for Botox to work and is dependent on the method of mixing of the vial, the injector, the location of the injections, and number of units used.  All of these can contribute to an inadequate dose.  At the very least it appears you may require some more, but without knowing the exact details of your injection sessions, it would be difficult to determine how much, where, or by whom you would need to be injected.

 

Daniel I. Wasserman, MD
Naples Dermatologic Surgeon

Botox is great for relaxing frown lines

+2

From the pictures you posted, the lines or indent is present at rest which means that it won't completely resolve with botox treatments. Also, once the injections take effect, if you continue to try to make the expression, you will recruit the muscles lateral or just next to the injected area to start helping with creating that movement and that will make the problem worse.

You need two things: 1. Try to be aware of how often you make that expression and try to minimize that;  2. See an expert physician injector to review using a hyaluronic acid filler such as restylane or juvederm to fill in the lines. If you do that and have regular Botox injections and try to minimize furrowing your brows, I fully expect that you will have a dramatic and lasting improvment in that area.

Doris Day, MD
New York Dermatologic Surgeon

In the US, nurses are not allowed to own their own clinic.

+2

Grant

It would be helpful to know precisely how much BOTOX you have received.  Also BOTOX takes about two weeks to take maximal effect.  I suspect that you have large muscles and need a much bigger dose that this injector is use to providing.  Ultimately I thing the answer is that you need to look for a different injector with broader experience.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

BOTOX

+2

It would be helpful to quantify how much BOTOX you got, and not the number of treatments. The easiest way to do this is to find out how many units of BOTOX you got. 

There are several factors that can lead to your results, a batch of BOTOX that was not active, but tit is unlikely that it happened 3 times. BOTOX  that was not reconstituted within a few hours before injection, dose was too low, or you do not respond to BOTOX.

 

Michel Siegel, MD
Houston Facial Plastic Surgeon
4.5 out of 5 stars 83 reviews

Do I need a Different Botox Injector?

+2

Hi Grant.  The pictures you posted indicate that you can still frown.  If this is the angry look you are speaking about then I think you need a new injector.  While it's possible that these frown lines might need a dermal filler in addition to Botox, you should not be able to animate (contract) the muscles between the eyes in the manner you can if they had been properly injected. 

I think it may be time so consider a new injector.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Still looking angry after botox

+1

Your second photograph is described as being at rest, yet you see a bulging muscle on either side of the deep valley. Your first photograph demonstrates you frowning actively. There is a slightly greater movement of the muscles and a deepening of the glabellar fold indicating that you may not be completely frozen, so you may benefit from more botox. in the areas that you marked with red dots, but you should wait two weeks after your last treatment to have maximal onset of activity of the Botox. It would be interesting to note how many of units were injected into the glabellar complex of muscles. For some men I have needed to inject 35 to up to 50 units in rare cases for very hypertrophic muscles.

Then even if more botox is used and you see not much improvement of the line at rest, but less muscle activity, you should give the Botox a chance to work for three months, repeat the treatment for a few cycles and see the skin start to relax now that the muscle will be relaxed for quite a  while. If you still don't have enough improvement then the cautious injections of Restylane or Juvederm can be used, off-label, but discuss the risks of necrosis of the skin from a lack of blood flow with potential scarring, with your provider, before you agree to the treatment. These products are preferable as they can be dissolved electively or emergently by using hyaluronidase.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Try Dysport or the addition of a filler like Perlane

+1

You may be resistent to Botox.  I would recommend trying Dysport.  It would also be helpful to supplement your Botox treatment with a filler like Perlane.

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.0 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.